Alert archive / North Carolina / Flash Flood Watches in 2014
Flash Flood Watch 2, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood watch at May 15, 2014, 3:55 AM EDT for 28 counties in North Carolina. It took effect at May 15, 2014, 9:00 AM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2014, 3:55 AM EDT (07:55 UTC)
- In effect from
- May 15, 2014, 9:00 AM EDT
- Expired
- May 16, 2014, 5:05 AM EDT
- In force
- 20 hr
- Issued by
- NWS Raleigh, NC
- Flood severity
- None
All 28 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Sampson County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 41 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1969 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
944 WGUS62 KRAH 150755 FFARAH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE RALEIGH NC 355 AM EDT THU MAY 15 2014 ...HEAVY RAIN EXPECTED TODAY THROUGH THIS EVENING... .STRONG MOIST SOUTHERLY FLOW AHEAD OF A SLOW MOVING COLD FRONT WILL LEAD TO PERIODS OF MODERATE TO HEAVY RAINFALL OVER PORTIONS OF THE NORTH CAROLINA PIEDMONT TODAY THROUGH THIS EVENING. WIDESPREAD AMOUNTS AROUND TWO INCHES ARE LIKELY... WITH LOCALLY HIGHER TOTALS POSSIBLE... PARTICULARLY WHERE POCKETS OF HEAVIER RAIN TRAIN REPEATEDLY OVER THE SAME AREAS. NCZ007-021>023-038-039-073-074-083-152030- /O.NEW.KRAH.FF.A.0002.140515T1300Z-140516T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY- MONTGOMERY-ANSON- INCLUDING THE CITIES OF...ROXBORO...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...GRAHAM...LEXINGTON...THOMASVILLE... ASHEBORO...ARCHDALE...TRINITY...ALBEMARLE...TROY...BISCOE... MOUNT GILEAD...WADESBORO...POLKTON 355 AM EDT THU MAY 15 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 9 AM EDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF CENTRAL NORTH CAROLINA... INCLUDING THE FOLLOWING AREAS...ALAMANCE...ANSON...DAVIDSON... FORSYTH...GUILFORD...MONTGOMERY...PERSON...RANDOLPH AND STANLY. * FROM 9 AM EDT THIS MORNING THROUGH MIDNIGHT TONIGHT. * STRONG MOIST SOUTHERLY FLOW AHEAD OF A SLOW MOVING COLD FRONT WILL LEAD TO OCCASIONAL MODERATE TO HEAVY RAINFALL OVER PORTIONS OF THE NORTH CAROLINA PIEDMONT TODAY THROUGH THIS EVENING. WIDESPREAD RAINFALL AMOUNTS NEAR TWO INCHES ARE LIKELY... WITH LOCALLY HIGHER TOTALS POSSIBLE. * THIS RAINFALL COULD PRODUCE LOCALIZED FLOODING. CONSIDERABLE STREET FLOODING... PARTICULARLY IN URBAN AREAS WITH POOR DRAINAGE... IS LIKELY... ALONG WITH RAPID RISES ON AREA CREEKS AND STREAMS THAT COULD AFFECT NEARBY ROADS AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ GIH
4 follow-up statements
560 WGUS62 KRAH 151920 FFARAH FLOOD WATCH NATIONAL WEATHER SERVICE RALEIGH NC 320 PM EDT THU MAY 15 2014 ...HEAVY RAIN EXPECTED TODAY THROUGH THIS EVENING... .STRONG MOIST SOUTHERLY FLOW AHEAD OF A SLOW MOVING COLD FRONT WILL LEAD TO PERIODS OF MODERATE TO HEAVY RAINFALL OVER PORTIONS OF THE NORTH CAROLINA PIEDMONT THROUGH THIS EVENING. WIDESPREAD AMOUNTS AROUND TWO INCHES ARE LIKELY...WITH LOCALLY HIGHER TOTALS POSSIBLE...PARTICULARLY WHERE POCKETS OF HEAVIER RAIN TRAIN REPEATEDLY OVER THE SAME AREAS. NCZ007-021>023-038-039-073-074-083-160330- /O.CON.KRAH.FF.A.0002.000000T0000Z-140516T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY- MONTGOMERY-ANSON- INCLUDING THE CITIES OF...ROXBORO...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...GRAHAM...LEXINGTON...THOMASVILLE... ASHEBORO...ARCHDALE...TRINITY...ALBEMARLE...TROY...BISCOE... MOUNT GILEAD...WADESBORO...POLKTON 320 PM EDT THU MAY 15 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL NORTH CAROLINA...INCLUDING THE FOLLOWING AREAS...ALAMANCE...ANSON...DAVIDSON...FORSYTH...GUILFORD... MONTGOMERY...PERSON...RANDOLPH AND STANLY. * UNTIL MIDNIGHT EDT TONIGHT * STRONG MOIST SOUTHERLY FLOW AHEAD OF A SLOW MOVING COLD FRONT WILL LEAD TO OCCASIONAL MODERATE TO HEAVY RAINFALL OVER PORTIONS OF THE NORTH CAROLINA PIEDMONT TODAY THROUGH THIS EVENING. WIDESPREAD RAINFALL AMOUNTS NEAR TWO INCHES ARE LIKELY...WITH LOCALLY HIGHER TOTALS POSSIBLE. * THIS RAINFALL COULD PRODUCE LOCALIZED FLOODING. CONSIDERABLE STREET FLOODING...PARTICULARLY IN URBAN AREAS WITH POOR DRAINAGE...IS LIKELY...ALONG WITH RAPID RISES ON AREA CREEKS AND STREAMS THAT COULD AFFECT NEARBY ROADS AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
677 WGUS62 KRAH 160219 FFARAH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE RALEIGH NC 1019 PM EDT THU MAY 15 2014 ...HEAVY RAIN EXPECTED TODAY THROUGH THIS EVENING... .STRONG MOIST SOUTHERLY FLOW AHEAD OF A SLOW MOVING COLD FRONT WILL LEAD TO PERIODS OF MODERATE TO HEAVY RAINFALL OVER EASTERN PORTIONS CENTRAL NORTH CAROLINA THIS EVENING AND TONIGHT. WIDESPREAD AMOUNTS AROUND TWO TO THREE INCHES ARE LIKELY...WITH LOCALLY HIGHER TOTALS POSSIBLE...PARTICULARLY WHERE POCKETS OF HEAVIER RAIN TRAIN REPEATEDLY OVER THE SAME AREAS. NCZ021>023-038-039-073-074-083-160330- /O.CAN.KRAH.FF.A.0002.000000T0000Z-140516T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY- ANSON- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...GRAHAM...LEXINGTON...THOMASVILLE... ASHEBORO...ARCHDALE...TRINITY...ALBEMARLE...TROY...BISCOE... MOUNT GILEAD...WADESBORO...POLKTON 1019 PM EDT THU MAY 15 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE WESTERN PIEDMONT OF CENTRAL NORTH CAROLINA HAS BEEN CANCELLED. THE AXIS OF HEAVY RAIN HAS SHIFTED TO THE EAST OF THE WESTERN PIEDMONT. $$ NCZ008>011-024>028-040>043-076>078-086-088-089-161000- /O.EXB.KRAH.FF.A.0002.000000T0000Z-140516T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-LEE-HARNETT-WAYNE-HOKE- CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...OXFORD...BUTNER...CREEDMOOR... HENDERSON...NORLINA...WARRENTON...ROANOKE RAPIDS...CHAPEL HILL... CARRBORO...DURHAM...LOUISBURG...FRANKLINTON...NASHVILLE... RED OAK...SHARPSBURG...SPRING HOPE...ROCKY MOUNT...SILER CITY... PITTSBORO...RALEIGH...CARY...SMITHFIELD...CLAYTON...SELMA... BENSON...WILSON...SANFORD...DUNN...ERWIN...ANGIER...LILLINGTON... GOLDSBORO...RAEFORD...ROCKFISH...SILVER CITY...FAYETTEVILLE... CLINTON 1019 PM EDT THU MAY 15 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF CENTRAL NORTH CAROLINA...INCLUDING THE FOLLOWING AREAS...CHATHAM... CUMBERLAND...DURHAM...EDGECOMBE...FRANKLIN...GRANVILLE... HALIFAX...HARNETT...HOKE...JOHNSTON...LEE...NASH...ORANGE... SAMPSON...VANCE...WAKE...WARREN...WAYNE AND WILSON. * UNTIL 6 AM EDT FRIDAY * STRONG MOIST SOUTHERLY FLOW AHEAD OF A SLOW MOVING COLD FRONT WILL LEAD TO OCCASIONAL MODERATE TO HEAVY RAINFALL OVER EASTERN PORTIONS OF THE CENTRAL NORTH CAROLINA THIS EVENING AND TONIGHT. WIDESPREAD RAINFALL AMOUNTS NEAR TWO TO THREE INCHES ARE LIKELY...WITH LOCALLY HIGHER TOTALS POSSIBLE. * THIS RAINFALL COULD PRODUCE LOCALIZED FLOODING. CONSIDERABLE STREET FLOODING...PARTICULARLY IN URBAN AREAS WITH POOR DRAINAGE...IS LIKELY...ALONG WITH RAPID RISES ON AREA CREEKS AND STREAMS THAT COULD AFFECT NEARBY ROADS AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ NCZ007-161000- /O.EXT.KRAH.FF.A.0002.000000T0000Z-140516T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERSON- INCLUDING THE CITY OF...ROXBORO 1019 PM EDT THU MAY 15 2014 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 6 AM EDT FRIDAY... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF CENTRAL NORTH CAROLINA...INCLUDING THE FOLLOWING AREA...PERSON. * UNTIL 6 AM EDT FRIDAY * STRONG MOIST SOUTHERLY FLOW AHEAD OF A SLOW MOVING COLD FRONT WILL LEAD TO OCCASIONAL MODERATE TO HEAVY RAINFALL OVER EASTERN PORTIONS OF THE CENTRAL NORTH CAROLINA THIS EVENING AND TONIGHT. WIDESPREAD RAINFALL AMOUNTS NEAR TWO TO THREE INCHES ARE LIKELY...WITH LOCALLY HIGHER TOTALS POSSIBLE. * THIS RAINFALL COULD PRODUCE LOCALIZED FLOODING. CONSIDERABLE STREET FLOODING...PARTICULARLY IN URBAN AREAS WITH POOR DRAINAGE...IS LIKELY...ALONG WITH RAPID RISES ON AREA CREEKS AND STREAMS THAT COULD AFFECT NEARBY ROADS AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
562 WGUS62 KRAH 160733 FFARAH FLOOD WATCH NATIONAL WEATHER SERVICE RALEIGH NC 333 AM EDT FRI MAY 16 2014 ...HEAVY RAIN WILL PERSIST EARLY THIS MORNING... .STRONG MOIST SOUTHERLY FLOW AHEAD OF A SLOW MOVING COLD FRONT WILL LEAD TO PERIODS OF MODERATE TO HEAVY RAINFALL OVER EASTERN SECTIONS OF CENTRAL NORTH CAROLINA EARLY THIS MORNING. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE... PARTICULARLY WHERE POCKETS OF HEAVIER RAIN TRAIN REPEATEDLY OVER THE SAME AREAS. NCZ007-024-025-040-076-077-086-088-160845- /O.CAN.KRAH.FF.A.0002.000000T0000Z-140516T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERSON-ORANGE-DURHAM-CHATHAM-LEE-HARNETT-HOKE-CUMBERLAND- INCLUDING THE CITIES OF...ROXBORO...CHAPEL HILL...CARRBORO... DURHAM...SILER CITY...PITTSBORO...SANFORD...DUNN...ERWIN... ANGIER...LILLINGTON...RAEFORD...ROCKFISH...SILVER CITY... FAYETTEVILLE 333 AM EDT FRI MAY 16 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL NORTH CAROLINA HAS BEEN CANCELLED... AS THE HEAVY RAIN HAS EXITED THE AREA. HOWEVER... HIGH WATER ON AREA CREEKS AND STREAMS AND CONSIDERABLE PONDING OF WATER ON ROADS WILL LIKELY PERSIST THROUGH THE MORNING... AND MOTORISTS ARE URGED TO REMAIN ALERT THIS MORNING AND USE EXTRA CAUTION UNTIL THE WATER SUBSIDES COMPLETELY. $$ NCZ008>011-026>028-041>043-078-089-161000- /O.CON.KRAH.FF.A.0002.000000T0000Z-140516T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE- JOHNSTON-WILSON-WAYNE-SAMPSON- INCLUDING THE CITIES OF...OXFORD...BUTNER...CREEDMOOR... HENDERSON...NORLINA...WARRENTON...ROANOKE RAPIDS...LOUISBURG... FRANKLINTON...NASHVILLE...RED OAK...SHARPSBURG...SPRING HOPE... ROCKY MOUNT...RALEIGH...CARY...SMITHFIELD...CLAYTON...SELMA... BENSON...WILSON...GOLDSBORO...CLINTON 333 AM EDT FRI MAY 16 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL NORTH CAROLINA...INCLUDING THE FOLLOWING AREAS...EDGECOMBE...FRANKLIN...GRANVILLE...HALIFAX... JOHNSTON...NASH...SAMPSON...VANCE...WAKE...WARREN...WAYNE AND WILSON. * UNTIL 6 AM EDT EARLY THIS MORNING. * STRONG MOIST SOUTHERLY FLOW AHEAD OF A SLOW MOVING COLD FRONT WILL LEAD TO PERIODS OF MODERATE TO HEAVY RAINFALL OVER EASTERN SECTIONS OF CENTRAL NORTH CAROLINA EARLY THIS MORNING. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE... PARTICULARLY WHERE POCKETS OF HEAVIER RAIN TRAIN REPEATEDLY OVER THE SAME AREAS. * THIS RAINFALL COULD PRODUCE LOCALIZED FLOODING. CONSIDERABLE STREET FLOODING...PARTICULARLY IN URBAN AREAS WITH POOR DRAINAGE...IS LIKELY...ALONG WITH RAPID RISES ON AREA CREEKS AND STREAMS THAT COULD AFFECT NEARBY ROADS AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ GIH
197 WGUS62 KRAH 160905 FFARAH FLOOD WATCH NATIONAL WEATHER SERVICE RALEIGH NC 505 AM EDT FRI MAY 16 2014 ...THREAT OF ADDITIONAL FLASH FLOODING IS DIMINISHING... .THE THREAT OF ADDITIONAL FLASH FLOODING ACROSS CENTRAL NORTH CAROLINA IS DIMINISHING... AS HEAVY RAIN IS MOVING OUT OF THE AREA. NCZ008>011-026>028-041>043-078-089-161015- /O.CAN.KRAH.FF.A.0002.000000T0000Z-140516T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE- JOHNSTON-WILSON-WAYNE-SAMPSON- INCLUDING THE CITIES OF...OXFORD...BUTNER...CREEDMOOR... HENDERSON...NORLINA...WARRENTON...ROANOKE RAPIDS...LOUISBURG... FRANKLINTON...NASHVILLE...RED OAK...SHARPSBURG...SPRING HOPE... ROCKY MOUNT...RALEIGH...CARY...SMITHFIELD...CLAYTON...SELMA... BENSON...WILSON...GOLDSBORO...CLINTON 505 AM EDT FRI MAY 16 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL NORTH CAROLINA HAS BEEN CANCELLED... AS THE HEAVY RAIN HAS EXITED THE AREA. HOWEVER... HIGH WATER ON AREA CREEKS AND STREAMS AND CONSIDERABLE PONDING OF WATER ON ROADS MAY PERSIST THROUGH THE MORNING... ESPECIALLY IN AREAS NEAR CRABTREE CREEK IN WAKE COUNTY. MOTORISTS ARE URGED TO REMAIN ALERT THIS MORNING... AND USE EXTRA CAUTION UNTIL THE WATER SUBSIDES COMPLETELY. $$ GIH
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood watch went out at May 15, 3:25 AM EDT, 30 minutes earlier.
Area forecast discussion, May 15, 3:25 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 325 AM EDT FRI MAY 15 2014 .SYNOPSIS... A STRONG COLD FRONT WILL CONTINUE TO SLOWLY CROSS CENTRAL NC THIS MORNING... THEN SHIFT EAST OFF THE COAST BY EARLY THIS AFTERNOON... FOLLOWED BY A WEAKER SECONDARY FRONT LATE TODAY. COOL HIGH PRESSURE WILL BUILD IN SLOWLY FROM THE NORTHWEST FOR THE WEEKEND. && .NEAR TERM /THROUGH SATURDAY/... AS OF 325 AM FRIDAY... THROUGH TODAY/TONIGHT: WIDESPREAD MODERATE TO HEAVY RAIN AND A FEW STORMS CONTINUE IN THE COASTAL PLAIN EARLY THIS MORNING... AHEAD OF THE STRONG COLD FRONT NOW PLODDING SLOWLY EASTWARD THROUGH CENTRAL NC. AS THE MID LEVEL WAVE RESPONSIBLE FOR THIS PARTICULAR RAIN AREA (NOTED WELL ON WATER VAPOR IMAGERY) TRANSLATES TO THE NNE OVER ERN NC... EXPECT A GRADUAL END TO THE PRECIP... DEPARTING THE NE CWA (HALIFAX/EDGECOMBE) LAST BY MID MORNING. THE RISK OF FLOODING IN URBAN/POOR DRAINAGE AREAS AS WELL AS HIGH WATER LEVELS ON CREEKS IN THE COASTAL PLAIN WILL CONTINUE FOR ANOTHER FEW HOURS... SO WILL HOLD ONTO THE FLASH FLOOD WATCH IN THESE AREAS UNTIL SCHEDULED EXPIRATION AT 6 AM... BUT CAN SAFELY CANCEL THE REMAINDER OF THE WATCH FOR AREAS WEST OF FAY/RDU AS THE HEAVY RAIN HAS DEPARTED... WITH WATER VAPOR IMAGERY DEPICTING THE DEEP DRY AIR PUSHING IN FROM THE WSW. BEHIND THE FRONT... EXPECT CLEARING SKIES WEST TO EAST WITH LOW LEVEL FLOW BECOMING DOWNSLOPE NORTHWESTERLY WHILE THE 850 MB TROUGH SHIFTS EAST THROUGH THE AREA DURING THE AFTERNOON. BROAD AND DEEP MID LEVEL TROUGHING WILL PERSIST FROM THE UPPER MIDWEST DOWN THROUGH THE MIDSOUTH AND SOUTHEAST STATES... AND AS A MID LEVEL VORTICITY MAX SWING AROUND THE TROUGH BASE TAKING ON A NEGATIVE TILT AS IT TRACKS UP ALONG THE SRN/CENTRAL APPALACHIANS LATE THIS AFTERNOON THROUGH THIS EVENING... EXPECT A PERIOD OF MID CLOUDINESS OVER THE NW CWA. LOW LEVEL THICKNESSES DROP BACK TO READINGS JUST BELOW NORMAL... SUPPORTING COOL HIGHS TODAY FROM 72 TO 77. AS THE VORTICITY MAX HEADS TO OUR NORTH LATER TONIGHT... SKIES SHOULD CLEAR OUT AREAWIDE. THICKNESSES DROP FURTHER WITH WEAK SURFACE TROUGH PASSAGE... DOWN TO 30-40 M BELOW NORMAL... YIELDING LOWS OF 44-49. FOR SATURDAY: THE BROAD MID LEVEL TROUGH AXIS WILL STAY TO OUR WEST AS ANOTHER PERTURBATION SWINGS ENE AROUND THE TROUGH BASE UP THROUGH WRN NC INTO VA. MODELS INDICATE INCREASED MOISTURE THROUGH THE DAY PARTICULARLY OVER THE NW CWA IN THE 800-500 MB LAYER... SO EXPECT WE'LL SEE SKIES TRENDING TOWARD PARTLY CLOUDY (MORE CLOUDS NW THAN SE) AS THE DAY WEARS ON. THIS REDUCED INSOLATION ON TOP OF ALREADY- COOL THICKNESSES SHOULD MAKE FOR AN UNSEASONABLY COOL DAY... WITH HIGHS OF 69-75. -GIH && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 320 AM FRIDAY... A JET DIVING THROUGH THE BACK SIDE OF THE MEAN TROUGH WILL BRING A SHOT OF WEAK DCVA AND WARM ADVECTION ACROSS THE REGION ON SUNDAY. MODELS SHOW PLENTY OF MID AND UPPER LEVEL MOISTURE OVER CENTRAL NC...WITH THE FOCUS OF BETTER LOW-LEVEL MOISTURE ALONG AN 850MB FRONT ACROSS NORTHERN GEORGIA AND SOUTH CAROLINA.THE GFS SHOWS MORE ISENTROPIC LIFT BACK NORTH ACROSS NC AND IS WETTER THAN MOST OTHER NWP...THOUGH THE SREF MEAN ALSO SHOWS MEASURABLE PRECIP FOR ALL OF CENTRAL NC. INSTABILITY LOOKS TO BE FOCUSED SOUTH THE THE NC/SC BORDER...SO WITH SHOWN A SLIGHT CHANCE OF SHOWER NORTH OF HWY 64 AND A CHANCE OF SHOWERS TO THE SOUTH. EVEN IF PRECIP IS LIGHTER THAN FORECAST...MID AND HIGH CLOUDS MAY VERY LIKELY KEEP HIGHS IN THE 60S FOR A GOOD PORTION...IF NOT ALL OF THE CWA. LOWS BOTH SATURDAY NIGHT AND SUNDAY NIGHT WILL RANGE FROM THE UPPER 40S WEST TO MID 50S EAST. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 320 AM FRIDAY... ONCE THE FINAL SHORTWAVE WAVE PASSES SUNDAY EVENING...THE MEAN TROUGH AXIS WILL BE EAST OF THER AREA...WITH SUBSIDENCE SETTING IN ACROSS THE SOUTHEAST US AS AN UPEPR RIDGE BEGINS TO BUILD OVER THE DEEP SOUTH. AN OMEGA BLOCKING PATTERN IS FORECAST EVOLVE...WITH UPPER LOWS OFF THE MID-ATLANTIC COAST AND THE SOUTHWEST US. THIS WILL LEAD TO A WARMING TREND THROUGH THE WEEK AS THICKNESSES SOAR BACK ABOVE 1400M. BY THE MIDDLE OF THE WEEK...MODEL 850MB TEMPS EXCEED 15C...WHICH SUGGESTS HIGHS CLIMBING BACK INTO THE MID AND UPPER 80S. NORTHWESTERLY FLOW BETWEEN THE RIDGE AND EAST COAST LOW WILL ALSO FAVOR DISTURBANCES APPROACHING FROM THE NORTHWEST AND INCREASINGLY UNSETTLED WEATHER FROM WEDNESDAY ONWARD. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... AS OF 115 AM FRIDAY... AVIATION CONDITIONS WILL REMAIN POOR OVER EASTERN TERMINALS (RDU/RWI/FAY) THROUGH MID MORNING... BUT THEN EXPECT SLOW IMPROVEMENT FROM WEST TO EAST. CURRENTLY A STRONG COLD FRONT IS VERY SLOWLY CROSSING CENTRAL NC... NOW SITUATED BETWEEN GSO AND RDU. WIDESPREAD RAIN AND EMBEDDED STORMS AHEAD OF THE FRONT CONTINUES TO BRING MVFR TO IFR CONDITIONS TO RDU/RWI/FAY... AND THIS WILL PERSIST FOR SEVERAL MORE HOURS AS TROPICAL-LIKE DEEP MOISTURE CONTINUES TO SURGE NORTHWARD THROUGH ERN NC. EXPECT FRONTAL PASSAGE (WITH AN ABRUPT SHIFT IN GUSTY SURFACE WINDS FROM SOUTHERLY TO WEST-NORTHWESTERLY) TO OCCUR BETWEEN 06Z AND 08Z AT RDU... 08Z-10Z AT FAY... AND 10Z-12Z AT RWI. FRONTAL PASSAGE WILL BE FOLLOWED WITHIN A FEW HOURS BY RISING MVFR/IFR CIGS TO VFR... AND AN END TO THE THREAT OF MVFR/IFR VSBYS WITHIN MDT-HEAVY RAIN. BY 18Z... CIGS SHOULD BE VFR AT ALL SITES. AT GSO/INT... WHERE THE FRONT HAS ALREADY PASSED AND ONLY PATCHY LIGHT RAIN REMAINS... MVFR CIGS WILL STEADILY RISE TO VFR PRIOR TO SUNRISE... WITH OCCASIONALLY GUSTY NW WINDS. THESE NW WINDS WILL SPREAD EAST TO THE REMAINING SITES THROUGH THE MORNING AND EARLY AFTERNOON. VFR CONDITIONS WILL THEN DOMINATE ACROSS ALL OF CENTRAL NC AFTER 19Z THROUGH TONIGHT... WITH WINDS DIMINISHING TOWARD SUNDOWN. LOOKING BEYOND 06Z EARLY SAT MORNING: VFR CONDITIONS SHOULD HOLD UNTIL SUNDAY MORNING... THEN A PASSING DISTURBANCE ALOFT MAY BRING SUB-VFR CONDITIONS AND PATCHY LIGHT RAIN ON SUNDAY. VFR CONDITIONS THEN EXPECTED TO RETURN FOR MON/TUE AS HIGH PRESSURE BUILDS OVER THE REGION. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM EDT EARLY THIS MORNING FOR NCZ008>011-026>028-041>043-078-089. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...SMITH LONG TERM...SMITH AVIATION...HARTFIELD
Hazardous weather outlook, May 14, 11:19 PM EDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1119 PM EDT WED MAY 14 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-160330- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1119 PM EDT WED MAY 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SLOW MOVING COLD FRONT IS EXPECTED TO GENERATE SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN THURSDAY INTO THURSDAY NIGHT. RAINFALL AMOUNTS OF 1 TO 2 INCHES... WITH LOCAL 3 INCH TOTALS WILL BE LIKELY. A FEW OF THE THUNDERSTORMS MAY ALSO BECOME STRONG TO SEVERE... WITH THE MAIN SEVERE WEATHER THREATS OF DAMAGING WIND GUST TO 60 MPH...HAIL TO THE SIZE OF QUARTERS...AND AN ISOLATED TORNADO. THE SEVERE WEATHER THREATS APPEAR GREATEST IN THE WEST BETWEEN 2 PM AND 10 PM...AND IN THE EAST BETWEEN 4 PM AND 2 AM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THURSDAY AFTERNOON INTO THURSDAY NIGHT.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:47 AM EDT | Special Weather Statement | RAH | Forsyth | 58 min |
| May 15, 9:21 AM EDT | Special Weather Statement | RAH | Davidson, Stanly | 39 min |
| May 15, 9:55 AM EDT | Special Weather Statement | RAH | Anson, Montgomery, Stanly | 20 min |
| May 15, 9:57 AM EDT | Special Weather Statement | RAH | Guilford | 33 min |
| May 15, 10:09 AM EDT | Special Weather Statement | RAH | Randolph | 51 min |
| May 15, 10:38 AM EDT | Special Weather Statement | RAH | Randolph | 37 min |
| May 15, 10:42 AM EDT | Areal Flood Advisory | RAH | Anson, Davidson, Forsyth, Guilford, Montgomery, Moore and 3 more | 5 hr |
| May 15, 10:44 AM EDT | Special Weather Statement | RAH | Montgomery, Richmond | 46 min |
| May 15, 11:14 AM EDT | Special Weather Statement | RAH | Alamance | 46 min |
| May 15, 11:23 AM EDT | Special Weather Statement | RAH | Chatham | 37 min |
| May 15, 11:31 AM EDT | Special Weather Statement | RAH | Cumberland | 44 min |
| May 15, 11:47 AM EDT | Special Weather Statement | RAH | Lee | 43 min |
| May 15, 12:26 PM EDT | Special Weather Statement | RAH | Wake | 34 min |
| May 15, 12:42 PM EDT | Special Weather Statement | RAH | Wake | 33 min |
| May 15, 12:48 PM EDT | Special Weather Statement | RAH | Durham | 27 min |
| May 15, 1:24 PM EDT | Special Weather Statement | RAH | Wake | 21 min |
| May 15, 1:28 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 47 min |
| May 15, 1:51 PM EDT | Areal Flood Advisory | RAH | Durham, Orange, Wake | 114 min |
| May 15, 2:26 PM EDT | Special Weather Statement | RAH | Franklin | 64 min |
| May 15, 3:19 PM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
| May 15, 3:35 PM EDT | Special Weather Statement | RAH | Wayne | 25 min |
| May 15, 5:39 PM EDT | Special Weather Statement | RAH | Edgecombe | 51 min |
| May 15, 5:54 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Granville, Orange | 66 min |
| May 15, 6:06 PM EDT | Tornado Warning | RAH | Durham | 24 min |
| May 15, 6:35 PM EDT | Flash Flood Warning | RAH | Orange | 3 hr |
| May 15, 6:49 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 56 min |
| May 15, 6:54 PM EDT | Tornado Warning | RAH | Granville, Person | 36 min |
| May 15, 7:06 PM EDT | Special Weather Statement | RAH | Durham | 54 min |
Nearby
Flash Flood Watches in North Carolina, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.